MAUDE Adverse Event Report: BIOMET 3I CERTAIN EP HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 4MM(H); DENTAL ABUTMENT (SCREW)

BIOMET 3I CERTAIN EP HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 4MM(H); DENTAL ABUTMENT (SCREW)
Model Number ITHA54
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Patient identifier unknown / not provided.Age and date of birth unknown / not provided.Patient sex unknown / not provided.Weight unknown / not provided.Last/given name unknown / not provided.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while attempting to place a healing abutment in the patient's mouth, the screw portion fractured.The doctor was able to remove it without any damage to the implant.They were able to complete the procedure with another healing abutment.
 
Event or Problem Description
No additional event information at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: h6: tyoe of investigation codes were added: 4109, 4110, 4111 and 3331.H6: investigation findings code was added: 3252.H6: investigation conclusions code was added: 4307.One certain® ep® healing abutment 4.1mm(d) x 5mm(p) x 4mm(h) (itha54) was returned for investigation.Visual evaluation of the as returned product identified that the device was fractured at the threaded region (screw portion).Functional testing could not be performed since the device was fractured.Per the applicable ifu, it is stated that improper technique can lead to device failure.Additionally, breakage may occur when device is loaded beyond its functional capability.Dhr review for the lot (1241150) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (1241150) for similar events (complaint category keywords: fracture: screw) and no other complaint was identified.August post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.

Brand Name
CERTAIN EP HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 4MM(H)
Common Device Name
DENTAL ABUTMENT (SCREW)
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11964580
Report Number0001038806-2021-00961
Device Sequence Number11865649
Product Code NHA
UDI-Device Identifier00844868008392
UDI-Public(01)00844868008392(17)251220(10)1241150
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Model NumberITHA54
Device Catalogue NumberITHA54
Device Lot Number1241150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1